Hail, Cooper
- When
- April 3, 11:11 AM CST
- Where
- Cooper County, 1.28 mi WSW of Boonville
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 38.960, -92.750
An isolated severe thunderstorm brought hail to Cooper county, April 3, 2008.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
An isolated severe thunderstorm brought hail to Cooper county, April 3, 2008.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 3, 4:30 AM CST, 6 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 530 AM CDT THU APR 3 2008 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... ACTIVE AND COMPLEX WEATHER PATTERN TO CONTINUE WITH SEVERAL SHORT WAVES IN THE SPLINTERED FLOW ACROSS THE CONUS. WEAKER WAVE MOVING THROUGH THE CENTRAL ROCKIES THIS MORNING HAS A SURFACE AND 850 LOW REFLECTION IN SOUTHEAST COLORADO. A STRONGER SHORT WAVE ON THE HEELS OF THE CENTRAL ROCKIES DISTURBANCE WILL BE RAPIDLY KICKING THE WEAKER WAVE INTO THE PLAINS TODAY. THERE WILL STILL BE A REFLECTION OF IT AT THE 850 MB LEVEL AND THIS 850 LOW IS EXPECTED TO TRACK AHEAD OF IT ARRIVING IN THE KANSAS CITY AREA BY THIS AFTERNOON. ISENTROPIC LIFT ALREADY SHOWING UP ON THE 295K SURFACE AHEAD OF THIS LOW...WITH SHOWERS ON RADAR STARTING TO DEVELOP FURTHER NORTH INTO THE FORECAST AREA. EXPECT THIS LIFT TO CONTINUE THIS MORNING AHEAD OF THIS SHORT WAVE ACROSS THE CENTRAL AND SOUTHERN PORTIONS OF THE FORECAST AREA. ENOUGH ELEVATED INSTABILITY SHOWING UP TO WARRANT A MENTION OF THUNDER. IN NORTHERN MISSOURI...LIFT WILL BE MORE ELEVATED...BUT WITH THE 850 LOW TRACKING TO THE SOUTH OF THE REGION TODAY...SHOULD START TO SEE A DEFORMATION BAND OF RAINFALL DEVELOPING NEAR THE IOWA BORDER. THIS RAIN WILL BE AIDED BY THE LIFT AHEAD OF THE 700 MB LOW EXPECTED TO BE IN SOUTHWEST IOWA BY 00Z. THE DEEPER MOISTURE WITH THE INITIAL WEAKER WAVE WILL BE SHUNTED OFF TO THE EAST OF THE FORECAST AREA AS THIS WAVE MOVES PAST...BEFORE THE STRONGER 500 MB KICKER WAVE MOVES INTO THE PLAINS LATER TONIGHT. HOWEVER...FORECAST SOUNDINGS SHOW LOW LEVEL MOISTURE REMAINS OVER MUCH OF THE FORECAST AREA THROUGH THE NIGHT...SO NOT EXPECTING TO SEE MUCH CLEARING UNTIL SUBSIDENCE BEHIND THE STRONGER SHORT WAVE MOVES IN ON FRIDAY. EXPECT LITTLE IN THE WAY OF WARMING TODAY WITH THE CLOUDS AND RAIN...SO WILL TREND TOWARD THE COLDER MET NUMBERS FOR HIGHS. AREA WILL FIND ITSELF UNDER A BRIEF PERIOD OF UPPER RIDGING ON SATURDAY...WITH A LEE SIDE TROUGH DEVELOPING IN RESPONSE TO THE NEXT SHORT WAVE MOVING OUT OF THE WEST. THUS SATURDAY WILL PROVIDE A BRIEF WARM UP BEFORE THE NEXT CHANCE OF RAIN ARRIVES WITH THE NEXT SHORT WAVE THE LATTER HALF OF THE WEEKEND. PC && .AVIATION... FOR THE 12Z TAFS...AN AREA OF LIFR/IFR CIGS WITH IFR/MVFR VSBYS IN LIGHT RAIN...DRIZZLE AND FOG WAS LOCATED JUST SOUTH OF INTERSTATE 70. SOUTHEAST WINDS IN THE LOWER LEVELS ALONG WITH WEAK ISENTROPIC LIFT WILL ADVECT THE LOW CIGS AND VSBYS INTO THE TAF SITES THIS MORNING. WITH A PERSISTENT LIGHT RAIN AND DRIZZLE THROUGHOUT THE DAY...CIGS WILL IFR/LIFR WILL PERSIST. ALTHOUGH THE PRECIPITATION WILL END THIS EVENING...MOIST LOW LEVEL NORTH TO NORTHEAST WINDS WILL MAIN THE LOW CIGS AND MVFR VSBYS THROUGH MUCH OF THE NIGHT. DB && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 600 AM CDT THU APR 3 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 600 AM CDT THU APR 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT NO SEVERE WEATHER IS EXPECTED THROUGH TONIGHT. THUNDERSTORMS WILL BE POSSIBLE AT TIMES TODAY AS FAR NORTH AS HIGHWAY 36...BUT THE MORE LIKELY AREA FOR STORMS WILL BE IN AREAS SOUTH OF THE MISSOURI RIVER. RAINFALL AMOUNTS ARE NOT EXPECTED TO BE ENOUGH TO CAUSE ANY FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT SATURDAY NIGHT AND INTO SUNDAY AS A FRONT MOVES SOUTHEAST ACROSS MISSOURI AND EASTERN KANSAS. THE BETTER CHANCES OF THUNDERSTORMS WITH THIS FRONT WILL BE IN NORTHERN MISSOURI. SEVERE STORMS ARE NOT EXPECTED. THE NEXT CHANCE OF THUNDERSTORMS WILL BE ON TUESDAY AS A FAST MOVING STORM SYSTEM MOVES THROUGH MISSOURI. AT THIS TIME SEVERE STORMS ARE NOT EXPECTED WITH THIS SYSTEM. A STRONGER STORM SYSTEM LOOKS TO BE TAKING SHAPE FOR LATER ON WEDNESDAY. THIS SYSTEM MAY HAVE THE POTENTIAL OF PRODUCING SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH SATURDAY. PC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1029 AM CDT THU APR 3 2008 MOZ053-054-031600- BATES-HENRY- 1029 AM CDT THU APR 3 2008 ...SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN BATES AND SOUTHEASTERN HENRY COUNTIES UNTIL 1100 AM CDT... AT 1024 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES EAST OF RICH HILL...MOVING NORTHEAST AT 60 MPH. THIS STORM WILL BE NEAR... 6 MILES SOUTHEAST OF MONTROSE BY 1035 AM CDT. DEEPWATER BY 1045 AM CDT. 9 MILES SOUTHEAST OF CLINTON BY 1050 AM CDT. THE TOWNS OF ROCKVILLE...BROWNINGTON...COAL AND TIGHTWAD ARE ALSO IN THE PATH OF THIS STORM. CLOUD TO GROUND LIGHTNING...HAIL UP TO THE SIZE OF A PENNY...AND BRIEF PERIODS OF HEAVY RAIN ARE EXPECTED WITH THIS STORM. CUTTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1052 AM CDT THU APR 3 2008 MOZ054-031615- HENRY- 1052 AM CDT THU APR 3 2008 ...SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN HENRY COUNTY UNTIL 1115 AM CDT... AT 1052 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DEEPWATER...OR 9 MILES SOUTH OF CLINTON... MOVING NORTHEAST AT 60 MPH. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN HENRY COUNTY...INCLUDING THE TOWNS OF BROWNINGTON...COAL AND TIGHTWAD. CLOUD TO GROUND LIGHTNING...HAIL UP TO THE SIZE OF A PENNY...AND BRIEF PERIODS OF HEAVY RAIN ARE EXPECTED WITH THIS STORM. CUTTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1059 AM CDT THU APR 3 2008 MOZ038-039-043>045-031630- CASS-JOHNSON-LAFAYETTE-PETTIS-SALINE- 1059 AM CDT THU APR 3 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN CASS...NORTHERN JOHNSON...NORTHWESTERN PETTIS...SOUTHEASTERN LAFAYETTE AND WESTERN SALINE COUNTIES UNTIL 1130 AM CDT... AT 1058 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHEAST OF HOLDEN...MOVING NORTHEAST AT 65 MPH. THIS STORM WILL BE NEAR... CONCORDIA BY 1115 AM CDT. 8 MILES SOUTHEAST OF ALMA BY 1120 AM CDT. SWEET SPRINGS...8 MILES SOUTHEAST OF BLACKBURN AND 8 MILES NORTHWEST OF HOUSTONIA BY 1125 AM CDT. THE TOWNS OF PITTSVILLE...FAYETTEVILLE AND EMMA ARE ALSO IN THE PATH OF THIS STORM. CLOUD TO GROUND LIGHTNING...HAIL UP TO THE SIZE OF A PENNY...AND BRIEF PERIODS OF HEAVY RAIN ARE EXPECTED WITH THIS STORM. CUTTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1120 AM CDT THU APR 3 2008 MOZ038-039-044>046-031645- COOPER-JOHNSON-LAFAYETTE-PETTIS-SALINE- 1120 AM CDT THU APR 3 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN JOHNSON...NORTHERN PETTIS...SALINE...SOUTHEASTERN LAFAYETTE AND WESTERN COOPER COUNTIES UNTIL 1145 AM CDT... AT 1119 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CONCORDIA TO KNOB NOSTER...MOVING EAST AT 60 MPH. THESE STORMS WILL BE NEAR... BLACKBURN...SWEET SPRINGS AND LA MONTE BY 1125 AM CDT. HOUSTONIA BY 1130 AM CDT. SEDALIA BY 1135 AM CDT. MARSHALL BY 1140 AM CDT. SMITHTON AND 8 MILES SOUTH OF SLATER BY 1145 AM CDT. THE TOWNS OF EMMA...MOUNT LEONARD...HUGHESVILLE...SEDALIA MEMORIAL AIRPORT...NELSON...BLACKWATER AND CLIFTON CITY ARE ALSO IN THE PATH OF THESE STORMS. CLOUD TO GROUND LIGHTNING...HAIL UP TO THE SIZE OF A PENNY...AND BRIEF PERIODS OF HEAVY RAIN ARE EXPECTED WITH THIS STORM. CUTTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1148 AM CDT THU APR 3 2008 MOZ039-040-045-046-031715- COOPER-HOWARD-PETTIS-SALINE- 1148 AM CDT THU APR 3 2008 ...SIGNIFICANT WEATHER ALERT FOR COOPER...PETTIS...SOUTHEASTERN SALINE AND SOUTHERN HOWARD COUNTIES UNTIL 1215 PM CDT... AT 1143 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF MARSHALL TO 11 MILES NORTH OF SMITHTON TO SEDALIA...MOVING EAST AT 55 MPH. THESE STORMS WILL BE NEAR... SMITHTON AND PILOT GROVE BY 1155 AM CDT. NEW FRANKLIN...OTTERVILLE AND BOONVILLE BY NOON CDT. BUNCETON BY 1205 PM CDT. THE TOWNS OF SEDALIA...NELSON...BLACKWATER...ARROW ROCK...CLIFTON CITY...LAMINE...FRANKLIN AND PRAIRIE HOME ARE ALSO IN THE PATH OF THESE STORMS. CLOUD TO GROUND LIGHTNING...HAIL UP TO THE SIZE OF A PENNY...AND BRIEF PERIODS OF HEAVY RAIN ARE EXPECTED WITH THIS STORM. CUTTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1208 PM CDT THU APR 3 2008 MOZ039-040-045-046-031745- COOPER-HOWARD-PETTIS-SALINE- 1208 PM CDT THU APR 3 2008 ...SIGNIFICANT WEATHER ALERT FOR COOPER...PETTIS...SOUTHEASTERN SALINE AND SOUTHERN HOWARD COUNTIES UNTIL 1245 PM CDT... AT 1207 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW FRANKLIN TO BOONVILLE TO BUNCETON...MOVING EAST AT 55 MPH. THESE STORMS WILL AFFECT MAINLY RURAL AREAS OF COOPER...PETTIS... SOUTHEASTERN SALINE AND SOUTHERN HOWARD COUNTIES...INCLUDING THE TOWNS OF BOONVILLE...NEW FRANKLIN...BUNCETON AND PRAIRIE HOME. CLOUD TO GROUND LIGHTNING...HAIL UP TO THE SIZE OF A DIME...AND BRIEF PERIODS OF HEAVY RAIN ARE EXPECTED WITH THIS STORM. CUTTER
The Pleasant Hill radar (KEAX), 132 km away, was scanning. The volume nearest the first event began at 17:12 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2008Every state in 2008This day in weather historyWarnings in Missouri, April 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 94678.